MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE
Model Number 017617
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open thoracotomy upper and middle lobectomy procedure, the device fired but did not deploy any staples.To resolve the issue the surgeon sutured the bronchus to closed.
 
Additional Manufacturer Narrative
Additional info: if information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: post market vigilance (pmv) led an evaluation of one device.The device was received fully applied.The pushers were advanced.The handle was locked.Functionally; the head articulated.The locking collar functioned properly.The jaw clamped and unclamped when the approximating lever was lowered and raised.Microscopic evaluation of the pusher noted deformation indicating the staples were present and deployed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ROTICULATOR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8094863
Report Number2647580-2018-05661
Device Sequence Number16842023
Product Code GDW
UDI-Device Identifier10884521047723
UDI-Public10884521047723
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2019
Device Model Number017617
Device Catalogue Number017617
Device Lot NumberP4E0426X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer12/04/2018
01/03/2019
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date12/28/2018
01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;